Gabapentin Withdrawal After Only A Week On It At Low Dose

5 Replies Updated



Conversation Starter

Dean Says:


Hi. Please help. Was only gabapentin 200mg at nighttime for just over a week. Side effects were awful. Really bad dizzy spaced out feeling. Heart racing. Couldn't hack it anymore so dropped down to 100mg for 2 nights then stopped. So total dose nor more than 2500mg in 12 days.
Well I'm now day 19 post and everyday is like Groundhog Day. Dizzy and spaced out with a heavy feeling in the head. Can't drive, focus much or even read. Writing this is a chore! Some tachycardia and anxiety but would imagine this may be more to do with the frustration than anything else but who knows? Sleep is more or less ok.
Drs have no idea, including pain specialists. They just quote me he half life and say should be been out of my body after 7 hours!!
Read a lot about magnesium and been using it orally and topically. Also calcium and vitamin D and C.
All my bloods including magnesium levels are normal.
I dont drink alcohol or take my other meds or painkillers.

Im Assuming this is withdrawal but cannot beer stand how such a skating key short dose for a very short period of time has affected me for 3 weeks after stopping.
I know everyone is different but this isn't getting better as least not that u can tell and I've now made an appointment to see a neurologist although I doubt there is anything they can go or say.
Really scared, just want someone to tell me they've been through the same with such little of this evil drug and give me an idea how much longer I gave to go through this hell. Thanks in advance





Showing Replies 1 - 5 of 5 RSS Feed


Page of 1     Sorted By:
1
CDB Says:
via mobile

I started taking Gabapentin in August/2015 for Shingles pain. Too high an initial dose gave me such bizarre dreams and a disconnect from my surroundings. This is a powerful mind altering drug. 300 mg 3xdaily became my salvation to unrelenting nerve pain. The pain turned into PHN so I was kept on Gabapentin after the blistery Shingles rash healed. For that period of time, I felt like an observer in my life with a slowed reaction time mentally and physically. I am active and a fitness instructor so this was all frustrating! I made an uniformed decision to stop cold turkey and my body and mind were like they were on speed...or rather, how I assume that would feel. I could not even make it through 24 hours. After some research, I learned you cannot and should not stop this drug cold turkey. I waited for a doctor's appt to discuss pain control options and in late October, when my pain lessened with use of a topical compound, my dose was reduced to 300mg at night. In mid December, insomnia kicked in with hyperactive thoughts. I have never had sleeping problems before Gabapentin. I determined my mind was reacting to the effects of it and that my body/pain may not need the drug as much. So I reduced my nightly dose for 10 days, then went to every other night on the reduced dose. I have now gone 2 days w/o it. I am sleeping solidly, but waking groggy physically and mentally. I am aching. BUT...I know it is part of the process to stop, am doing it gradually, and feel I can successfully quit. As one who really controls medication this will be a big relief. Reading that others shared my experience helped, as well as knowing that one must absolutely taper off. Everyone is unique, but in my reading and experience, an abrupt stop will make you feel crazy. Hope this helps!

REPLYSHAREREPORT
Was this helpful?     2     0  
2
Guy Says:
via mobile

Been on gabapentin 19 days 100mg 3 times a day 200mg for a week and the last 3 days 100mg can I just stop now and how long do symptoms last

REPLYSHAREREPORT
Was this helpful?     0     0  
3
David Says:

Re: Guy (# 2)

From reading the first two posts on this thread I think that going cold-turkey off gabapentin is not a wise decision, even at a small dose. Granted, 19 days on a medication doesn't seem very long in retrospect, but to play it safe I would personally work closely with a doctor on a tapering plan for any length of time that you both see fit. That way if you do end up experiencing any unwanted side effects or withdrawal symptoms, at least it can be mitigated. There may also be various over-the-counter supplements that one could use to help alleviate certain symptoms as they arise, such as magnesium for restless legs, CBD oil for anxiety or insomnia, etc...

How have you been doing since you last posted?

REPLYSHAREREPORT
Was this helpful?     0     0  
4
cureious Says:

Same feelings. Was on 100 mg nightly for about 7 weeks straight for globus issues. Did not work and went cold turkey. About 5-6 days after quitting CT, for the last 8 days very spaced out feeling, blurry vision, detachment from my surroundings. Its slowly getting better. Very strong stuff. Scary since I dont take any other medications and I am only 34. Never taking this crap again.

REPLYSHAREREPORT
Was this helpful?     0     0  
5
keelay71 Says:

it took me 2 years to feel normal again after coming off that damn drug! Satans drug for sure, stay far away from it, i went through over 40 withdrawal side effects coming off of it...

REPLYSHAREREPORT
Was this helpful?     0     0  


Viewing page 1 of 1     Reply


More Discussions:

withdrawal from Oxycontin and Gabapentin
I have been prescribed pain relief for th past 2/3 years.I have recently had surgery and am titrating myself of the medi... 4 replies
Gabapentin Withdrawals Question
I've been on Gabapentin for two days, taking 100mg twice. Will I have withdrawals if I stop taking it? ## No, there ... 3 replies
Neurontin/Gabapentin Withdrawal Question.
Hello. I'm very new to this drug, only 7 days.I am a diabetic with bi-polar/anxiety. I was recently put on Gabapenti... 20 replies
Gabapentin and opiate withdrawals
Does gabapentin help at all with opiate withdrawals? Does it make it at all any more comfortable? ## It may help allevia... 4 replies
how long do withdrawal side effects of gabapentin last
I stopped taking a 300 mg twice a day dose of gabapentin last tues. I feel awful depressed sweaty moody irritated emotio... 22 replies
Palaxea withdrawal after one week muscle spasms
I was on palexea for 18 months but I am of them one week now and have sever restless muscles at night , how long will th... 1 reply
Can one have withdrawal symptoms 2 weeks after getting off Fentanyl
I was on 25mcg Fentanyl patches for about 2 months. I went down to 12mcgs to wean myself. After the 12s ran out, I was e... 9 replies
Withdrawing from Gabapentin after only 15 days
prescribed gabapentin for fantom tooth pain. started at 100 mg for 5 days then upped to 200 mg. after 4 days at 200 mg s... 4 replies
Gabapentin works right away, but dose doesn't seem enough-after 1 week
This was my first visit to a neuro.. I started Gabapentin on a friday night a week ago. 100MG 3xDay....I felt some relie... 10 replies
Withdrawal from Gabapentin or Zoloft?
I started taking Gabapentin 300mg x 3 daily on May 13,015 for severe shingles pain in my ear, mouth and face. June 16,20... 10 replies


Post a Reply

No registration needed.
Simply fill out the form below.

 *

 *


 Optional, stays hidden.
Get notified when a reply is posted here.




4) Text Verification: *
Prevents SPAM.

Click here to show the question


with the privacy policy (20191231).


This form will be submitted securely


TRUSTe

Discussion Thread Guidelines: Any participation in the discussion threads signifies your agreement with the Terms of Use and Privacy Policy. (1) Act civilized and be respectful towards others. No profanity, vulgarity or lewd / suggestive content is allowed. (2) Posts encouraging, facilitating, or seeking advice about the abuse of medications or other substances are prohibited. (3) Personal contact information (such as telephone numbers, email addresses, etc) is not allowed to appear on our discussion threads. (4) We do not allow our forums to be used for buying, selling, trading, or for the promotion of a product or service. (5) Posting external links to other web sites is not allowed without our prior approval. (6) We reserve the right to edit or remove content which we find objectionable to the community at our sole discretion.


Note: All times displayed are GMT - 7.

This information has been independently compiled and is for informational purposes only. It is not intended to be a substitute for medical advice from a qualified healthcare professional; nor is it intended to diagnose, treat, cure or prevent any disease. For more details please see the Medical Disclaimer. This page was last updated on 24 January 2020.

We are committed to your privacy.

Copyright © 2005-2020 All Rights Reserved. MedsChat® is a registered trademark of Limelight Innovations L.L.C. 9888 W Belleview Ave #5000, Denver, CO, 80123, USA